Antidepressants

Discussion in 'Fibromyalgia Main Forum' started by LindaW, Mar 27, 2003.

  1. LindaW

    LindaW New Member

    Are there any antidepressants that don't put on weight and make you feel lethargic?
    Thanks
  2. kgg

    kgg New Member

    I am on serzone and it doesn't supposedly cause weight gain. Effexor and Wellbutrin also supposedly don't. Not sure about other SSRI's. Good info on the net if you do a search about antidepressants. Elavil is notorious for weight gain. Hope this helps.
  3. idiotsinc

    idiotsinc New Member

    I take Buspar though it's for anxiety, not depression. Very few side effects. Gave up drinking after I started taking it, have no need for alcohol anymore.

    Bob
  4. TinysMom

    TinysMom New Member

    HI LINDA--
    I WAS A REAL DOUBTER--I DIDN'T WANT TO TAKE ANTI-DEPRESSANTS, BUT MY PCP SUGGESTED THEM, SO I TALKED TO MY RHUEMY ABOUT IT AND SHE SAID SURE--BOY AM I GLAD!! AFTER ABOUT 3 WEEKS I COULD FEEL A CHANGE. I DIDN'T REALIZE HOW DOWN I REALLY WAS. I HAVE BEEN LOSING WEIGHT, SLOWLY, WITH LITTLE EFFORT, THANKS TO MY PCP AND HIS NO-DIET DIET. (HE HAS ME WRITE DOWN WHAT I EAT EVERY DAY AND IT KEEPS ME HONEST AND AWARE OF WHAT I PUT IN MY MOUTH.) I REALLLLY NEEDED TO LOOSE WEIGHT. THE EFFEXOR SEEMED TO REMOVE THE TENSION OR WHATEVER THAT HAD ME RUNNING FOR FOOD EVEN THO I FELT FULL TO THE TOP! IT HELPS ME DEAL WITH THE PAIN BETTER TOO. I KNEW I HAD ALWAYS FOUGHT DEPRESSION, BUT DIDN'T SEE HOW MUCH IT HAD TAKEN CONTROL OF ME.I HIGHLY RECCOMEND EFFEXOR, AND SINCERELY HOPE IT CAN WORK FOR YOU. GOOD LUCK
    TINYSMOM
  5. ReneeRN

    ReneeRN New Member

    Kgg, please check out recent reports of deaths with patients on Serzone. I remember reading something about it recently. I'm on Zoloft and it helps with my depression, sleep, and doesn't cause weight gain. Hope this helps.
    God bless, ReneeRN
  6. Solstice

    Solstice New Member

    I have taken elavil for years for the pain. I take such a small dose, only 10 mg. a day. But I know I would weigh less if I didn't take it at all. I started taking 20 mg. a day lately because I've been having a harder time sleeping lately, and just with the extra 10mg. I think I have gained around 7 lbs in the last couple of weeks. It causes cravings for sweets...........which I indulge.
    I was also taking serzone for several years. 200 mgs. Then just a few weeks ago I switched to Lexapro. A newer one I guess.

    I just read yesterday, on this site, about SERZONE.......that it can cause liver damage, so please check that out. I'm glad that I got off of it for that reason alone. I'm ticked that my doc did not know that or tell me.

    On lexapro, I am feeling more fatigued , but I am giving it some time before I make a decision if I am going to get off of it. Ideally, I would love to get off of all of them.

    Does anyone know what might be the equivalent of the elavil that doesn't cause weight gain. Everytime I try to stop the elavil, my muscles scream with pain.

    Thanks ........................................................